I have been on the Depo shot for almost 7 years now and I have never had a problem with spotting or bleeding since shortly after I started taking it. Now I am experiencing a little bit of spotting. Does anyone know what this could be caused from?
It's very common when on Depo for a while. Have you been having your breaks from Depo? The Manufacturer recommends that you aren't on it more than 2 years at a time.
Depo Provera thins the bones, & it's important to take a good quality calcium supplement when you're on it. It should have vitamin D & magnesium in the correct ratios, in order to absorb the calcium for your bones.
The Manufacturer also recommends that you have an MRI scan if you have been on it a number of years, to check your bone density. I had one recently & it was ok, & I think the supplements have made that difference.
You should also have an MRI scan when you reach the menopause, as that is also a hotspot for the bones being thinned by Depo Provera, & can cause osteoporosis.
If you've no option to take a break, then you can force-stop this bleeding, by getting your next few shots earlier. You'd go for the next one at 9 wks, & then after another 10wks have the next one, then after 11 wks have the next. You can return to the normal intervals if this stops the bleeding. Some people find they need to stay at 9/10 weeks for a little while, before they can return to the normal timescale. This stops the bleeding for most people.
You are still covered against pregnancy, despite the spotting/bleeding.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jan 2014 • 1 answer
Posted 10 Mar 2015 • 1 answer
Posted 2 Jan 2016 • 1 answer
Posted 31 Aug 2016 • 1 answer
Posted 22 Jul 2017 • 2 answers